Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Group generated by the Weierstrass points of a plane quartic

Authors: Martine Girard and Pavlos Tzermias
Journal: Proc. Amer. Math. Soc. 130 (2002), 667-672
MSC (1991): Primary 11G30, 14H25; Secondary 14H45
Published electronically: August 29, 2001
MathSciNet review: 1866017
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We describe the group generated by the Weierstrass points in the Jacobian of the curve $X^4+Y^4+Z^4+3 \,(X^2 Y^2+X^2 Z^2+Y^2 Z^2) =0.$ This curve is the only curve of genus 3, apart from the fourth Fermat curve, possessing exactly twelve Weierstrass points.

References [Enhancements On Off] (What's this?)

  • 1. Martine Girard, Groupe des points de Weierstrass sur une famille de quartiques lisses, Preprint, December 1999.
  • 2. Matthew J. Klassen and Edward F. Schaefer, Arithmetic and geometry of the curve $y\sp 3+1=x\sp 4$, Acta Arith. 74 (1996), no. 3, 241-257. MR 96k:11081
  • 3. Leopoldo Kulesz, Courbes elliptiques de rang $\geq 5$ sur $\mathbb Q(t)$avec un groupe de torsion isomorphe à $\mathbb Z/2\mathbb Z\times \mathbb Z/2\mathbb Z$, C. R. Acad. Sci. Paris Sér. I Math. 329 (1999), no. 6, 503-506. MR 2000f:11068
  • 4. Akikazu Kuribayashi and Kaname Komiya, On Weierstrass points and automorphisms of curves of genus three, Algebraic geometry (Proc. Summer Meeting, Univ. Copenhagen, Copenhagen, 1978), Springer, Berlin, 1979, pp. 253-299. MR 81c:14016
  • 5. David Mumford, Tata lectures on theta. II, Birkhäuser Boston Inc., Boston, MA, 1984, Jacobian theta functions and differential equations. MR 86b:14017
  • 6. Despina T. Prapavessi, On the Jacobian of the Klein curve, Proc. Amer. Math. Soc. 122 (1994), no. 4, 971-978. MR 95b:14023
  • 7. David E. Rohrlich, Points at infinity on the Fermat curves, Invent. Math. 39 (1977), no. 2, 95-127. MR 56:367

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11G30, 14H25, 14H45

Retrieve articles in all journals with MSC (1991): 11G30, 14H25, 14H45

Additional Information

Martine Girard
Affiliation: Théorie des Nombres, Institut de Mathématiques de Jussieu, 175, rue du Chevaleret, 75013 Paris, France

Pavlos Tzermias
Affiliation: Department of Mathematics, The University of Arizona, P.O. Box 210089, 617 N. Santa Rita, Tucson, Arizona 85721-0089
Address at time of publication: Department of Mathematics, University of Tennessee, Knoxville, Tennessee 37996-1300

Keywords: Algebraic curves, Jacobians, Weierstrass points
Received by editor(s): September 18, 2000
Published electronically: August 29, 2001
Communicated by: David E. Rohrlich
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society